Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Nashville, TN

May 3, 2000Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2000, 2:50 PM CDT for Robertson County, Tennessee. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 3, 2000, 2:50 PM CDT (19:50 UTC)
Expired
May 3, 2000, 3:15 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Robertson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 3:00 PM CDTHail 1Springfield, TNSheriff reported quarter size hail.
May 3, 3:00 PM CDTThunderstorm Wind 60 ESpringfield, TNSheriff reported trees blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 031951
SVRBNA
TNC147-032015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT WED MAY 3 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROBERTSON COUNTY IN TENNESSEE

* UNTIL 315 PM CDT

* AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF CEDAR HILL...OR ABOUT 9   
  MILES WEST OF SPRINGFIELD...MOVING NORTH AT 25 MPH. HAIL TO UP TO  
  AN INCH IN DIAMETER IS LIKELY WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDAR HILL AND ADAMS BY 300 PM CDT

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:50 PM CDT, 0 minutes earlier.

Area forecast discussion, May 3, 2:50 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPATED
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT WED MAY 3 2000

THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTHWARD ACROSS OUR
CWA, THRIVING ON SOME JUICY THETA-E AIR IN THE 1000-850MB LYR.
THINGS POPPED IN A HURRY ONCE CONVECTIVE TEMP WAS ACHIEVED, BUT
SHOULD DIE DOWN ABOUT AS FAST ONCE THE SUN GOES DOWN. THIS
IS DEFINITELY A SUMMER-LIKE PATTERN, WITH CONVECTION DRIVEN
PRIMARILY BY AN UNSTABLE BOUNDARY LAYER AND DAYTIME HEATING.
ISOLATED SVR TSTMS ARE PSBL THROUGH MAX HEATING TIME TDY.

TEMPS TODAY HAVEN'T HAD ANY TROUBLE HITTING 81 AND 82 DEGS, AND
DON'T EXPECT ANY CHANGE IN OUR WEATHER PATTERN OVER THE NEXT FEW
DAYS. THUS, WILL PROBABY TREND MAX TEMPS VERY CLOSE TO FWC GUIDANCE.

EXPECT CLOSED LOW OVER OK TO MOVE VERY SLOWLY EWD NEXT FEW DAYS
(AS ALL WELL-BEHAVED CLOSED LOWS SHOULD), AND KEEP BEST UPPER-LVL
TSTM DYNAMICS WEST OF MIDDLE TN. NEVERTHELESS, STILL LOOK FOR SCTD
AFTERNOON TSTMS EACH DAY, AS WARM SUNSHINE AND MOIST LOW LVLS
WORK THEIR MAGIC. IS HARD TO PEG EXACTLY WHERE LOW-LVL THETA-E RIDGE
WILL BE FROM ONE DAY TO THE NEXT (WHICH IS WHERE MOST NUMEROUS TSTMS
WILL BE). HOWEVER, BLV IT WILL PROBABLY BE VERY CLOSE TO OUR NECK OF
THE WOODS. SO, AM NOT YET READY TO BUY THE REDUCED POPS PROMOTED BY
MODELS FOR FRI (ESPECIALLY SINCE UPPER LVL DIFFLUENCE SHOULD ACTUALLY
BECOME MORE LIKELY IN MIDDLE TN AS UPPER LOW MOVES CLOSER TO MS
RIVER). FOR NOW, WILL PROBABLY JUST ADD ABOUT 10% TO 4TH PD POPS AND
WAIT FOR MODELS TO (HOPEFULLY) CLEAR UP THIS QUESTION OVER THE NEXT
24 HRS.

BNA BB 062/082/062/082 19352
CSV BB 058/078/060/079 19352

.BNA...NONE.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:40 PM CDTFlash Flood WarningOHXWayne2 hr
May 3, 2:46 PM CDTSevere Thunderstorm WarningOHXHumphreys29 min
May 3, 2:58 PM CDTSevere Thunderstorm WarningOHXWilson32 min
May 3, 3:25 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury35 min
May 3, 3:29 PM CDTSevere Thunderstorm WarningOHXGiles31 min
May 3, 3:33 PM CDTSevere Thunderstorm WarningOHXBedford, Moore27 min
May 3, 3:35 PM CDTSevere Thunderstorm WarningOHXMacon, Trousdale25 min
May 3, 4:20 PM CDTFlash Flood WarningOHXMarshall70 min
May 3, 5:13 PM CDTSevere Thunderstorm WarningOHXCannon, Warren32 min
May 3, 5:36 PM CDTSevere Thunderstorm WarningOHXFranklin, Grundy24 min
May 3, 5:47 PM CDTSevere Thunderstorm WarningOHXDeKalb28 min
May 3, 5:59 PM CDTSevere Thunderstorm WarningOHXCoffee, Franklin36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.